Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 119, NWS Mobile, AL

August 11, 2007Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Aug 11, 2007, 3:13 PM CDT for Santa Rosa County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2007, 3:13 PM CDT (20:13 UTC)
Expired
Aug 11, 2007, 4:00 PM CDT
In force
47 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 105 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1786 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1786 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1251 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 112015
SVRMOB
FLC113-112100-
/O.NEW.KMOB.SV.W.0119.070811T2013Z-070811T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
313 PM CDT SAT AUG 11 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SANTA ROSA COUNTY IN NORTHWEST FLORIDA...

* UNTIL 400 PM CDT

* AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6
  MILES NORTHWEST OF PACE...OR ABOUT 17 MILES NORTH OF PENSACOLA...
  AND MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PACE BY 345 PM CDT...
  BAGDAD AND MILTON BY 400 PM CDT...

LAT...LON 3078 8725 3061 8725 3042 8706 3063 8691

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:13 PM CDT, 1 hour earlier.

Area forecast discussion, Aug 11, 2:13 PM CDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
213 PM CDT SAT AUG 11 2007

.UPDATE TODAY AND TONIGHT...UPGRADED THE HEAT ADVISORY TO AN
EXCESSIVE HEAT WARNING FOR THE SOUTHERN HALF OF MOBILE AND BALDWIN
COUNTIES IN ALABAMA...THE SOUTHERN HALF OF ESCAMBIA COUNTY
FLORIDA...AND ALL OF SANTA ROSA AND OKALOOSA COUNTIES IN FLORIDA.
THIS UPGRADE WAS NECESSARY DUE TO PAST AND FORECAST CRITERIA BEING
MET. LAST NIGHTS LOWS ACROSS THESE AREAS WERE 80+ DEGREES AND I
WILL FORECAST 80+ DEGREES FOR THESE SAME AREAS TONIGHT. SO...THE LOW
TEMPERATURES HAVE NOT AND WILL NOT GO BELOW 80 DEGREES FOR AT LEAST
A 48 HOUR PERIOD. PLUS...CURRENT AND FORECAST HEAT INDICES WILL BE
110+ DEGREES THIS AFTERNOON AND ON SUNDAY. THE LATEST NPW PRODUCT
HAS A HEAT ADVISORY EXTENDED ACROSS THESE AREAS TONIGHT AND
SUNDAY...AND I MAY UPGRADE TO A WARNING AT THE 4PM ISSUANCE. /22

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...EXCESSIVE HEAT WARNING UNTIL 7 PM SATURDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...AND LOWER MOBILE.

     HEAT ADVISORY FROM 7 PM SATURDAY TO 7 PM SUNDAY FOR THE
     FOLLOWING ZONES: LOWER BALDWIN...AND LOWER MOBILE.

     HEAT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...UPPER
     MOBILE...WASHINGTON...AND WILCOX.

FL...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES: AND
     INLAND ESCAMBIA.

     EXCESSIVE HEAT WARNING UNTIL 7 PM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     HEAT ADVISORY FROM 7 PM SATURDAY TO 7 PM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND OKALOOSA...AND INLAND SANTA
     ROSA.

MS...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...NONE.

&&

...PREVIOUS DISCUSSION...

.SHORT TERM TODAY AND TONIGHT...A STATIONARY BOUNDARY/FRONT
ACROSS THE CENTRAL SECTIONS OF MISSISSIPPI/ALABAMA IS THE DIVIDING
LINE BETWEEN DRIER AIR TO THE NORTH AND THE MUGGY AIR MASS TO THE
SOUTH. LOOKS AS IF THE WESTERN END WILL SAG SOUTH TODAY AS A WEAK
DISTURBANCE ROUNDS THE UPPER HIGH AND MOVES SOUTH...TAKING THE
WESTERN END OF THE BOUNDARY WITH IT. COULD MAKE A CASE FOR
TERMINATING THE HEAT ADVISORY OVER A FEW ZONES TO THE NORTH AND
NORTHWEST...BASED ON THE LOWER DEW POINTS OF THE MAV. THE NAM STILL
HAS THE HIGHER DEW POINTS AREAWIDE. USED A BLEND OF THE TWO MODELS
...ESPECIALLY OVER THE NORTHWEST ZONES. HEAT INDICES STILL OVER 100
DEGREES IN THOSE AREAS ALSO. EXPECT THERE WILL BE A FLARE UP OF LATE
AFTERNOON SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF THE
BOUNDARY...WHICH SHOULD BE NEAR INTERSTATE 65 BY MID AFTERNOON. ONLY
WENT ISOLATED ON THE POPS OVER ALL BUT THE EXTREME NORTHERN ZONES AS
TEMPERATURES ALOFT ARE PRETTY WARM. NAM AND GFS HAS UP TO 10 DEGREE
SPREAD ON TONIGHTS LOWS (MOB). WENT CLOSER TO THE MAV WHEN THERE WAS
A BIG DIFFERENCE AS THINK THE SURFACE BOUNDARY WILL SAG TO THE
COAST...AT LEAST OVER THE ALABAMA COASTAL COUNTIES. /11

THIS AFTERNOONS WET MICROBURST RISK IS LOW

.LONG TERM SUNDAY THROUGH FRIDAY...UPPER LEVEL RIDGE CONTINUES TO
TAKE UP A LARGE EXPANSE FROM THE CENTRAL U.S. TO EAST OF THE
MISSISSIPPI RIVER VALLEY THROUGH THE MEDIUM RANGE. OVER THE
SOUTHEAST...UPPER LEVEL HEIGHTS ARE LOWER AS A BROAD UPPER TROF MOVES
EAST THROUGH THE MID ATLANTIC. WITH THE RIDGE MORE OF AN INFLUENCE
FOR OUR AREA...HOT WEATHER WILL BE WITH US FOR SEVERAL MORE DAYS. A
LOOK AT THE FORECAST TEMPERATURE/DEWPOINT PROFILES WITH HEIGHT ALONG
WITH WHAT WE ARE SEEING IN THE WATER VAPOR IMAGERY SUGGESTS A DRIER
AIRMASS WHICH CAUSES DAYTIME SURFACE DEWPOINTS TO MIX OUT/LOWER.

AN UPPER LEVEL LOW...PINCHING OFF THE MID ATLANTIC TROF LATE NEXT
WEEK...GETS CAUGHT UP IN THE FLOW AROUND THE UPPER RIDGE AND TRACKS
WESTWARD ACROSS THE CENTRAL GULF. TO ACCOUNT FOR ANY MID LEVEL
DISTURBANCES SLIPPING SOUTHWEST AROUND THE RIDGE AXIS TO THE WEST AND
THE UPPER LEVEL LOW TO THE SOUTHEAST...COULD BE ENOUGH LIFT FOR A
SLIGHT CHANCE OF THUNDERSTORMS. LATE WEEK TEMPERATURES LOOK TO TREND
CLOSER TO NORMAL. /10

&&

.MARINE...WINDS GENERALLY SOUTH TO WEST OVER THE MARINE ZONES TODAY
THEN MORE VARIABLE TONIGHT AND THE WEEKEND...ESPECIALLY BAYS AND
NEAR SHORE AS THE AFOREMENTIONED BOUNDARY SLIPS TO THE NEAR SHORE
WATERS. GENERALLY WEST AND SOUTHWEST BY TUESDAY AND WEDNESDAY AS THE
BOUNDARY DISSIPATES. WINDS UP TO AROUND 15 KNOTS BY MIDWEEK AS THE
GRADIENT INCREASES OVER THE COASTAL WATERS. SEAS GENERALLY 2 FEET OR
LESS UNTIL INCREASING A BIT BY TUESDAY AND WEDNESDAY IN RESPONSE TO
THE SLIGHT INCREASE IN WIND.  /11

&&

.FIRE WEATHER...ALTHOUGH DAYTIME DEWPOINTS ARE FORECAST TO
LOWER...LOWEST DAYTIME HUMIDITIES ARE FORECAST TO REMAIN ABOVE
CRITICAL THRESHOLDS THIS WEEKEND. NO HEADLINES. /10

&&
Hazardous weather outlook, Aug 11, 2:14 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
214 PM CDT SAT AUG 11 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-121915-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
214 PM CDT SAT AUG 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...GM AND
SOUTHEAST MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN EXCESSIVE HEAT WARNING IS NOW IN EFFECT UNTIL 7 PM THIS EVENING WITH
A HEAT ADVISORY CONTINUING IN EFFECT THROUGH 7 PM ELSEWHERE. HEAT INDEX
ABOVE 125 DEGREES HAVE BEEN INDICATED BY MEASURED TEMPERATURES AND
DEWPOINTS IN THE OBSERVING NETWORK INCLUDING MESONET AND SOME
COOPERATIVE OBSERVER STATIONS. HEAT INDEX VALUES RANGING FROM 105 TO
115 ELSEWHERE TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HOT TEMPERATURES TO CONTINUE INTO THE FIRST PART OF THE UPCOMING
WEEK BUT HUMIDITY VALUES ARE EXPECTED TO BE LOWER BY SUNDAY...EXCEPT
RIGHT ALONG THE COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 11, 2:39 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
239 PM CDT SAT AUG 11 2007

ALZ059-FLZ003-005-112015-
ESCAMBIA-INLAND OKALOOSA-INLAND SANTA ROSA-
239 PM CDT SAT AUG 11 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA...OKALOOSA
AND SANTA ROSA COUNTIES...

AT 231 PM CDT NATIONAL WEATHER SERVICE RADAR INDICATED A
THUNDERSTORM 4 MILES SOUTH OF MCLELLAN MOVING EAST AT 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MUNSON THROUGH 315 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 11, 2:39 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
239 PM CDT SAT AUG 11 2007

ALZ059-FLZ003-005-112015-
ESCAMBIA-INLAND OKALOOSA-INLAND SANTA ROSA-
239 PM CDT SAT AUG 11 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA...OKALOOSA
AND SANTA ROSA COUNTIES...

AT 231 PM CDT NATIONAL WEATHER SERVICE RADAR INDICATED A BAND OF
SCATTERED THUNDERSTORMS FROM 4 MILES SOUTH OF MCLELLAN TO 5 MILES
NORTHWEST OF BIG SPRINGS MOVING EAST AT 10 MPH.

THE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...THE INTERSTATE
10 AREA FROM THE ALABAMA FLORIDA LINE TO CRESTVIEW THROUGH 315 PM
CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE
STORM HAS PASSED.

THE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 1:59 PM CDTExcessive Heat WarningMOB53 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.